West Virginia, 2001

Damaging Wind in West Virginia, June 4, 2001

June 4, 2001 · NWS RLX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before the first event at Jun 4, 7:05 PM EST, 1 hour 35 minutes earlier.

Area forecast discussion, Jun 4, 7:05 PM EST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
805 PM EDT MON JUN 4 2001

UPDATED TO CANCEL SEVERE THUNDERSTORM WATCH.

RLX...
WV...NONE.
VA...NONE.
KY...NONE.
OH...NONE.

.END / JMV

In the hours before

Special weather statement, Jun 4, 6:52 PM EST, 1 hour 48 minutes before
OHZ086-087-WVZ006>008-014-016>019-029-050100-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
752 PM EDT MON JUN 4 2001

A LINE OF STRONG THUNDERSTORMS EXTEND FROM NORTHERN LAWRENCE COUNTY
OHIO NORTHEAST TO ELIZABETH IN WIRT COUNTY WEST VIRGINIA. THIS LINE
WILL MOVE EAST AND EXTEND FROM SOUTHERN MASON COUNTY WEST VIRGINIA
NORTHEAST INTO NORTHERN GILMER COUNTY OF WEST VIRGINIA BY 9 PM. THE
THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL OF AROUND ONE HALF
INCH...WITH A FEW LOCATIONS SEEING UPWARDS OF AN INCH. SMALL HAIL
AND GUSTY WINDS WILL ALSO ACCOMPANY SOME OF THE STORMS.

MOTORIST SHOULD WATCH FOR PONDING WATER ON HIGHWAYS AND MINOR
FLOODING TO LOW LYING AND POUR DRAINAGE AREAS.

END/PMG
Special weather statement, Jun 4, 7:00 PM EST, 1 hour 40 minutes before
OHZ086-087-WVZ006>008-014-016>019-029-050100-
SPECIAL WEATHER STATEMENT...CORRECTION
NATIONAL WEATHER SERVICE CHARLESTON WV
800 PM EDT MON JUN 4 2001

A LINE OF STRONG THUNDERSTORMS EXTEND FROM NORTHERN LAWRENCE COUNTY
OHIO NORTHEAST TO ELIZABETH IN WIRT COUNTY WEST VIRGINIA. THIS LINE
WILL MOVE EAST AND EXTEND FROM SOUTHERN MASON COUNTY WEST VIRGINIA
NORTHEAST INTO NORTHERN GILMER COUNTY OF WEST VIRGINIA BY 9 PM. THE
THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL OF AROUND ONE HALF
INCH...WITH A FEW LOCATIONS SEEING UPWARDS OF AN INCH. SMALL HAIL
AND GUSTY WINDS WILL ALSO ACCOMPANY SOME OF THE STORMS.

MOTORIST SHOULD WATCH FOR PONDING WATER ON HIGHWAYS AND MINOR
FLOODING TO LOW LYING AND POUR DRAINAGE AREAS.

.END/PMG
Special weather statement, Jun 4, 7:01 PM EST, 1 hour 39 minutes before
VAZ003-004-050100-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
801 PM EDT MON JUN 4 2001

SEVERE THUNDERSTORM WATCH 363 HAS BEEN CANCELED FOR THE FOLLOWING
COUNTIES...

IN VIRGINIA...

  BUCHANAN...     DICKENSON...

THUNDERSTORMS HAVE DISSIPATED AND ONLY A FEW LIGHT RAIN SHOWERS
REMAIN.
Special weather statement, Jun 4, 7:45 PM EST, 55 minutes before
WVZ008-014>016-018-027>030-039-050130-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
845 PM EDT MON JUN 4 2001

GUSTY THUNDERSTORMS WILL PUSH SOUTH AND EAST FROM SOUTHERN PUTNAM
COUNTY NORTHEAST TO WESTON IN LEWIS COUNTY OF WEST VIRGINIA. THESE
STORMS WILL REACH A LINE FROM CHARLESTON NORTH TO BUCKHANNON BY 915
PM.

PERSONS SHOULD WATCH FOR WIND GUST OF 30 TO 40 MPH ALONG BRIEF HEAVY
RAINS AND SMALL HAIL. MOTORIST SHOULD BE ALERT TO LOW VISIBILITIES
AND PONDING WATER ON HIGHWAYS.

.END/PMG

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Randolph

When
June 4, 8:40 PM EST
Where
Randolph County, 4 mi S of Huttonsville
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
38.667, -79.983

Trees and large branches were fallen along Route 219.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in West Virginia in 2001Every state in 2001This day in weather historyWarnings in West Virginia, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5251740.